MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. R3 36MM ID US CRMC LINER 54; PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED
Catalog Number 71338954
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to liner fracture.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.The clinical/medical team concluded, the photo and radiology images provided do not indicate a root cause.The fracture could be due to some type of trauma along with wear over the years of the implant.However, in the absence of the relevant supporting documentation, a definitive root cause of the liner fracture cannot be determined.No further clinical assessment is warranted.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch/failure mode.Without the actual device involved our investigation cannot proceed.If the device or new information is received in the future, the complaints can be re-opened.No further actions are being taken at this time.

Brand Name
R3 36MM ID US CRMC LINER 54
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/CERAM/MET, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8559561
Report Number1020279-2019-01691
Device Sequence Number2065850
Product Code MRA
UDI-Device Identifier00885556021927
UDI-Public00885556021927
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71338954
Device Lot Number09ET32145
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date04/28/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;